Alert archive / Florida / Small Craft Advisories in 2017

Small Craft Advisory 45, NWS Melbourne, FL

December 24, 2017

NWS Melbourne, FL issued this small craft advisory at Dec 24, 2017, 4:42 PM EST. It took effect at Dec 25, 2017, 4:00 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 24, 2017, 4:42 PM EST (21:42 UTC)
In effect from
Dec 25, 2017, 4:00 AM EST
Expired
Dec 25, 2017, 4:00 PM EST
In force
12 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

094 
WHUS72 KMLB 242142
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
442 PM EST Sun Dec 24 2017

AMZ570-252300-
/O.NEW.KMLB.SC.Y.0045.171225T0900Z-171226T0300Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-
442 PM EST Sun Dec 24 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 10 PM EST MONDAY...

The National Weather Service in Melbourne has issued a Small
Craft Advisory, which is in effect from 4 AM to 10 PM EST Monday.

* WINDS...WEST AROUND 20 KNOTS AND GUSTY SHIFTING TO NORTHWEST
  EARLY CHRISTMAS MORNING, THEN NORTH BY MIDDAY.
 
* WAVES/SEAS...6 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ550-552-252100-
/O.NEW.KMLB.SC.Y.0045.171225T1500Z-171225T2100Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
442 PM EST Sun Dec 24 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 4 PM EST MONDAY...

The National Weather Service in Melbourne has issued a Small
Craft Advisory, which is in effect from 10 AM to 4 PM EST Monday.

* WINDS...WEST AROUND 20 KNOTS AND GUSTY SHIFTING TO NORTHWEST BY
  MID MORNING CHRISTMAS DAY, THEN NORTH BY MIDDAY.

* WAVES/SEAS...4 TO 6 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ572-252300-
/O.NEW.KMLB.SC.Y.0045.171225T1500Z-171226T0300Z/
Volusia-Brevard County Line to Sebastian Inlet 20-60 nm-
442 PM EST Sun Dec 24 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 10 PM EST
MONDAY...

The National Weather Service in Melbourne has issued a Small
Craft Advisory, which is in effect from 10 AM to 10 PM EST
Monday. 

* WINDS...WEST AROUND 20 KNOTS AND GUSTY SHIFTING TO NORTHWEST BY
  MID MORNING CHRISTMAS DAY, THEN NORTH BY MIDDAY.

* WAVES/SEAS...6 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ575-252300-
/O.NEW.KMLB.SC.Y.0045.171225T2100Z-171226T0300Z/
Sebastian Inlet to Jupiter Inlet 20-60 nm-
442 PM EST Sun Dec 24 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM TO 10 PM EST MONDAY...

The National Weather Service in Melbourne has issued a Small
Craft Advisory, which is in effect from 4 PM to 10 PM EST Monday.

* WINDS...NORTHWEST 15 TO 20 KNOTS AND GUSTY BY MID MORNING
  CHRISTMAS MORNING, THEN NORTH AROUND 20 KNOTS BY MIDDAY.

* WAVES/SEAS...6 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
2 follow-up statements
725 
WHUS72 KMLB 250724
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
224 AM EST Mon Dec 25 2017

AMZ550-552-250830-
/O.CAN.KMLB.SC.Y.0045.171225T1500Z-171225T2100Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
224 AM EST Mon Dec 25 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Melbourne has cancelled the Small
Craft Advisory. 


$$

AMZ575-250830-
/O.CAN.KMLB.SC.Y.0045.171225T2100Z-171226T0300Z/
Sebastian Inlet to Jupiter Inlet 20-60 nm-
224 AM EST Mon Dec 25 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Melbourne has cancelled the Small
Craft Advisory. 


$$

AMZ570-572-252100-
/O.EXT.KMLB.SC.Y.0045.171225T0900Z-171225T2100Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
224 AM EST Mon Dec 25 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS...WEST AROUND 20 KNOTS AND GUSTY SHIFTING TO NORTHWEST BY
  MID MORNING, THEN NORTH BY MIDDAY TODAY. 

* WAVES/SEAS...6 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
873 
WHUS72 KMLB 252102
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
402 PM EST Mon Dec 25 2017

AMZ570-572-252215-
/O.EXP.KMLB.SC.Y.0045.000000T0000Z-171225T2100Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
402 PM EST Mon Dec 25 2017

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds and seas have diminished below hazardous levels and the 
small craft advisory has been allowed to expire. Small craft 
operators should continue to exercise caution in the Gulf Stream
overnight due to seas up to 6 feet and sustained winds around 
15 knots. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 24, 4:20 PM EST, 22 minutes earlier.

Area forecast discussion, Dec 24, 4:20 PM EST, 22 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
420 PM EST Sun Dec 24 2017

.DISCUSSION...

Tonight-Christmas Day...
Storm system dvlpg the Appalachian will deepen as it pushes off the
Carolina Coast. As it does, it will crank a stationary front
extending from the central FL Panhandle into the SE GOMex thru the
central FL peninsula overnight. Front will press into the FL Straits
by midday Christmas as the system lifts up the eastern seaboard...
steadily weakening as it sacrifices its strength in order to
erode the NW flank of the ridge.

Thin but deep moisture band assocd with the front...mean H100-H70 RH
values btwn 80-90pct...H85-H30 mean RH btwn 60-70pct...will press
into central FL overnight as the front approaches. PWat values fcst
to increase from arnd 0.75" to 1.25"-1.50" from Indian River/Osceola
county northward in the overnight hrs...1.00"-1.25" over the Lake
Okeechobee region. KJAX/KTLH radars picking up a pencil thin band of
shras over the Big Bend/ern panhandle, but KTBW/KXMR radars have
been quiet as the airmass ahead of the moisture/precip band is too
dry/stable to support much in the way of precip...H85-H50 dewpoint
depressions running 25-30C. Limited instability as well with
negligible mid lvl vorticity, localized mid lvl omega lift, and weak
upr lvl divergence. Will limit precip to slgt chc of -shras,
cutting chances off by daybreak Christmas as the moisture band
washes out.

Winds will shift from S/SW to W/NW overnight with the fropa, then to
N/NE on Christmas Day as the front presses south of the area. Weak
cold air advection behind the front will drop min temps into the
M/U50s from Lake-K/Cape Canaveral northward, prefrontal areas will
remain in the L/M60s. Max temps Christmas day will range from the
M/U60s along and north of the I-4 Corridor to the U60s/L70s Treasure
Coast/Lake-O region.

Christmas Night-Wednesday...
By Monday evening, the cold front remains over south Florida, with
post-frontal clearing and onshore flow. Low temps Tue morning dip to
the upper 40s for the northwest interior, to the low to mid 60s for
the southeast coast. Easterly flow allows Atlantic moisture to move
onshore, especially along the Treasure Coast with PoPs at 20-25%.
Rebounding highs Tues sit at to slightly above average.

Onshore flow persists Wed due to high pressure positioning over the
mid-Atlantic coast, keeping highest PoPs (30%) over waters, and
slight PoPs <20% for the coast. Above normal temps return, with lows
in the mid 50s along and north of I-4 and low to mid 60s elsewhere.
Highs bounce back to the mid to upper 70s Wed afternoon.

Wed night-Fri...
Mid-level zonal flow Wed night-Thu night becomes interrupted Fri by
weakly cyclonic pattern with passage of minor shortwave Fri. Low
level E/NE winds with weak inverted trough near the FL east coast
will continue to tap region of shallow upstream moisture, with low
coverage (20-30 percent) of showers mainly for the coastal counties
Wed night also spreading well inland Thu into the overnight. As
surface low develops offshore Carolina coast Friday, stationary
front near FL/GA border late Thu/early Fri quickly surges southward.
Northerly wind shift advects drier and slightly cooler airmass into
CWA. Mins early Thu and Fri ranging from cool upper 50s across Lake
and interior Volusia Counties to mild mid/upper 60s along Treasure
Coast. Maxs Thu/Fri slightly above climo...generally from lower 70s
north to upper 70s south.

Fri night-Sun...
Weak high pressure region develops just north of the area by Sat and
spreads into Atlantic Sun. Winds quickly veer onshore, but remain
light. A few marine showers may spread onshore into the early
weekend. Model disparity increases Sat/Sun as next front drops
toward the Gulf coast. GFS hangs front well to the north of CWA
before moving southward beyond the forecast period. Meanwhile, ECMWF
indicates front crossing area over the weekend. For now, will stay
consistent with previous forecast trend with seasonable temperatures
and small shower threat.

&&

.AVIATION...Thru 25/18Z.
Sfc Winds: Thru 25/00Z...NW of KFPR-KOBE S/SW 8-12KTS...SE of KFPR-
KOBE E/SE 7-11KTS. Btwn 25/00Z-25/03Z...bcmg SW 3-5KTS. Btwn 25/06Z-
25-09Z...N of KISM-KMLB bcmg N/NW 6-10KTS...S of KISM/KMLB bcmg W/SW
AOB 3KTS. Btwn 25/10Z-25/13Z...S of KISM-KMLB bcmg NW 5-8KTS. Btwn
25/15Z-25/18Z...bmcg N/NE 8-12Z.

Vsbys/WX/Cigs: Btwn 25/03Z-25/06Z...N of KISM-KTIX slgt chc MVFR
shras. Btwn 25/06Z-25/12Z...N of KVRB-KSEF slgt chc MVFR shras....S
of KVRB-KSEF ptchy MVFR vsbys in BR.

&&

.MARINE...
Gentle to moderate W/SW breeze thru late evng will freshen out of
the W/NW aft midnight as a cold front pushes into central FL. Winds
bcmg a moderate to fresh NW breeze from Sebastian Inlet northward in
the predawn hrs with seas building to 3-4FT nearshore and 4-5FT
offshore by daybreak on Christmas. Brief post-frontal northerly wind
surge with winds arnd 20KTS will push seas to 4-6FT nearshore and 6-
8FT offshore on Christmas Day. Brief Small Craft Advisory/Cautionary
Statements for the lcl Atlc starting at 4AM and ending 10PM.

Monday Night-Wednesday...Hazardous marine conditions post frontal
passage Monday night, as seas build to 4-5 ft nearshore and 5-6 ft
offshore with 7 ft swell in the Gulf Stream with onshore flow at 10-
15 kts. Conditions steadily improve, as seas subside to 3-4 ft by
Tue afternoon. Atlantic moisture will keep a chance of showers to
marine and coastal zones through Wed.

Wed night-Fri...N/NE winds 10-15 kt Wed night veer E 5-10 kt Thu.
Developing upstream fetch of strong NE flow gradually propagates
building swell into coastal waters. Seas 3-4 ft nearshore and 4-5 ft
offshore Wed night increasing to 4-6 ft nearshore and 6-8 ft
offshore from the Cape northward by late Thu. As front drops south
over the coastal waters, winds become NW 10-15 kt late Thu
night/early Fri and continues through the day. Building swell
propagates through all coastal waters by Fri...highest over the Gulf
Stream and offshore waters...6-8 ft.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  56  64  51  72 /  20   0   0  10
MCO  59  68  52  75 /  20  10  10  10
MLB  62  69  58  75 /  20  10  10  20
VRB  63  70  60  75 /  20  10  10  20
LEE  56  67  49  73 /  20   0   0  10
SFB  58  67  51  73 /  20   0   0  10
ORL  59  68  52  74 /  20   0  10  10
FPR  63  72  60  76 /  10  10  10  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 10 AM to 4 PM EST Monday for Flagler
     Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
     Brevard County Line to Sebastian Inlet 0-20 nm.

     Small Craft Advisory from 4 PM to 10 PM EST Monday for Sebastian
     Inlet to Jupiter Inlet 20-60 nm.

     Small Craft Advisory from 10 AM to 10 PM EST Monday for Volusia-
     Brevard County Line to Sebastian Inlet 20-60 nm.

     Small Craft Advisory from 4 AM to 10 PM EST Monday for Flagler
     Beach to Volusia-Brevard County Line 20-60 nm.

&&

Short Term/Aviation...Bragaw
Mid Term/Impact WX....Smith
Extended Forecast.....Spratt
Hazardous weather outlook, Dec 24, 2:35 AM EST, 14 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
235 AM EST Sun Dec 24 2017

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-241945-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
235 AM EST Sun Dec 24 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
Boating conditions will deteriorate on Christmas Day as a cold
front brings a brief surge of north winds up to 15 to 20 knots.
The risk of rip currents will increase Tuesday through midweek.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today.

Pendergrast

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 6:06 AM ESTDense Fog AdvisoryMLBLake, Volusia3 hr
Dec 24, 9:03 AM ESTDense Fog AdvisoryMLBLake, Volusia57 min

Nearby

Small Craft Advisories in Florida, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.